Alert archive / Nevada / Flood Watches in 2017

Flood Watch 3, NWS Las Vegas, NV

January 20, 2017Inyo County, California; Mohave County, Arizona; Clark County, Lincoln County, Nevada

NWS Las Vegas, NV issued this flood watch at Jan 20, 2017, 12:05 PM PST for Inyo County, California; Mohave County, Arizona; Clark County, Lincoln County, Nevada. It took effect at Jan 22, 2017, 3:06 AM PST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2017, 12:05 PM PST (20:05 UTC)
In effect from
Jan 22, 2017, 3:06 AM PST
Expired
Jan 23, 2017, 4:00 PM PST
In force
37 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, Inyo County, CA, Clark County, NV, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 97 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2017-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2017-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WGUS65 KVEF 202005
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
1205 PM PST FRI JAN 20 2017

AZZ001-NVZ016-211215-
/O.NEW.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/
/O.CON.KVEF.FA.A.0002.000000T0000Z-170121T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-NORTHEAST CLARK COUNTY-
1205 PM PST FRI JAN 20 2017 /105 PM MST FRI JAN 20 2017/

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
...FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST 
  PLATEAU. IN SOUTHERN NEVADA...NORTHEAST CLARK COUNTY. 

* THROUGH LATE TONIGHT...AND AGAIN SUNDAY EVENING THROUGH MONDAY
  AFTERNOON.

* WIDESPREAD RAINFALL AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO
  DEVELOP ACROSS NORTHERN MOHAVE COUNTY AND NORTHEAST CLARK COUNTY
  THIS AFTERNOON THROUGH TONIGHT. AN ADDITIONAL PERIOD OF WIDESPREAD
  RAINFALL IS POSSIBLE AGAIN SUNDAY EVENING INTO MONDAY. THIS COULD
  LEAD TO FLOODING ISSUES ACROSS THE AREA.

* THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY
  RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL
  STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS
  POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER
  TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND BEAVER
  DAM WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. CHECK ROAD
CONDITIONS BEFORE DEPARTING AND NEVER DRIVE THROUGH FLOODED
ROADWAYS.

&&

$$

NVZ015-211215-
/O.NEW.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN COUNTY-
1205 PM PST FRI JAN 20 2017

...FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL NEVADA...INCLUDING 
  THE FOLLOWING AREA...LINCOLN COUNTY. 

* FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON

* WIDESPREAD RAINFALL IS EXPECTED TO DEVELOP ACROSS PORTIONS OF
  SOUTHEAST LINCOLN COUNTY SUNDAY EVENING THROUGH MONDAY AFTERNOON. THIS
  COULD LEAD TO FLOODING ISSUES ACROSS THE AREA.

* THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY
  RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF
  SMALL STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS
  POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER
  TRIBUTARIES FEEDING INTO THE BEAVER DAM WASH AND MEADOW VALLEY
  WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

AZZ002-003-036-CAZ527-NVZ021-211200-
/O.CON.KVEF.FA.A.0002.000000T0000Z-170121T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-
1205 PM PST FRI JAN 20 2017 /105 PM MST FRI JAN 20 2017/

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND 
  SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL 
  RECREATION AREA AND NORTHWEST DESERTS. IN SOUTHEAST 
  CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER 
  VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION 
  AREA. 

* THROUGH LATE TONIGHT

* WIDESPREAD RAINFALL AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO
  DEVELOP ACROSS MUCH OF MOHAVE COUNTY...AND AREAS ALONG THE
  COLORADO RIVER VALLEY THIS AFTERNOON THROUGH TONIGHT. THIS COULD
  LEAD TO FLOODING ISSUES ACROSS THE AREA.

* THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY
  RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL
  STREAMS... NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS
  POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE BIG SANDY
  RIVER...TRUXTON WASH...SACRAMENTO WASH...AND DETRITAL WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. CHECK ROAD
CONDITIONS BEFORE DEPARTING AND NEVER DRIVE THROUGH FLOODED
ROADWAYS.

&&

$$
6 follow-up statements
736 
WGUS65 KVEF 211120
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 AM PST SAT JAN 21 2017

AZZ001-NVZ016-220000-
/O.CAN.KVEF.FA.A.0002.000000T0000Z-170121T1200Z/
/O.CON.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-NORTHEAST CLARK COUNTY-
320 AM PST SAT JAN 21 2017 /420 AM MST SAT JAN 21 2017/

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST 
  PLATEAU. IN SOUTHERN NEVADA...NORTHEAST CLARK COUNTY. 

* FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON

* WIDESPREAD RAINFALL IS POSSIBLE SUNDAY EVENING INTO MONDAY. THIS
  COULD LEAD TO FLOODING ISSUES ACROSS THE AREA.

* THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY
  RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL
  STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS
  POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER
  TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND BEAVER
  DAM WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

AZZ002-003-036-CAZ527-NVZ021-211230-
/O.CAN.KVEF.FA.A.0002.000000T0000Z-170121T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-
320 AM PST SAT JAN 21 2017 /420 AM MST SAT JAN 21 2017/

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST
CALIFORNIA AND SOUTHERN NEVADA HAS BEEN CANCELLED. THE THREAT OF
FLOODING HAS DIMINISHED SIGNIFICANTLY TONIGHT FOR THE COLORADO
RIVER VALLEY.

$$

NVZ015-220000-
/O.CON.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN COUNTY-
320 AM PST SAT JAN 21 2017

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING 
  AREA...LINCOLN COUNTY. 

* FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON

* WIDESPREAD RAINFALL IS EXPECTED TO DEVELOP ACROSS PORTIONS OF 
  SOUTHEAST LINCOLN COUNTY SUNDAY EVENING THROUGH MONDAY 
  AFTERNOON. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. 

* THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY 
  RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL 
  STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS 
  POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER 
  TRIBUTARIES FEEDING INTO THE BEAVER DAM WASH AND MEADOW VALLEY 
  WASH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

WOLCOTT
294 
WGUS65 KVEF 212219
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
219 PM PST SAT JAN 21 2017

AZZ001-NVZ015-016-221200-
/O.CON.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
219 PM PST SAT JAN 21 2017 /319 PM MST SAT JAN 21 2017/

...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN 
  NEVADA...LINCOLN COUNTY AND NORTHEAST CLARK COUNTY. 

* FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON

* WIDESPREAD RAINFALL IS POSSIBLE SUNDAY EVENING INTO MONDAY. 
  THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. 

* THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY 
  RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL 
  STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS 
  POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER 
  TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND 
  BEAVER DAM WASH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
254 
WGUS65 KVEF 221106
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
306 AM PST SUN JAN 22 2017

.A STRONG PACIFIC STORM SYSTEM WILL BRING WIDESPREAD RAIN TO MUCH
OF THE AREA THROUGH MONDAY. PROLONGED PERIODS OF MODERATE WILL LEAD
TO THE POSSIBILITY OF FLOODING AT TIMES BEGINNING TODAY IN DEATH
VALLEY AND SPREADING TO LINCOLN...NORTHEAST CLARK AND NORTHERN
MOHAVE COUNTIES BEGINNING THIS EVENING.

CAZ522-230000-
/O.EXB.KVEF.FA.A.0003.170122T1106Z-170123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEATH VALLEY NATIONAL PARK-
306 AM PST SUN JAN 22 2017

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST CALIFORNIA... 
  INCLUDING THE FOLLOWING AREA...DEATH VALLEY NATIONAL PARK. 

* THROUGH LATE TONIGHT

* WIDESPREAD RAINFALL IS EXPECTED TODAY AND TONIGHT...POSSIBLY
  LEADING TO FLOODING ISSUES ACROSS THE AREA.

* PROLONGED PERIODS OF RAINFALL...MODERATE TO HEAVY AT TIMES...COULD
  LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS...NORMALLY DRY
  WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

AZZ001-NVZ015-016-230000-
/O.CON.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
306 AM PST SUN JAN 22 2017 /406 AM MST SUN JAN 22 2017/

...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN 
  NEVADA...LINCOLN COUNTY AND NORTHEAST CLARK COUNTY. 

* FROM THIS EVENING THROUGH MONDAY AFTERNOON

* WIDESPREAD RAINFALL IS POSSIBLE SUNDAY EVENING INTO MONDAY. 
  THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA. 

* THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY 
  RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL 
  STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS 
  POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER 
  TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND 
  BEAVER DAM WASH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
403 
WGUS65 KVEF 222223
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
223 PM PST SUN JAN 22 2017

.A STRONG PACIFIC STORM SYSTEM WILL BRING WIDESPREAD RAIN TO MUCH
OF THE AREA THROUGH TONIGHT WITH RUNOFF POTENTIALLY CONTINUING
THROUGH MONDAY IN DEATH VALLEY NATIONAL PARK...SOUTHEAST LINCOLN...NORTHEAST
CLARK AND NORTHERN MOHAVE COUNTIES.

CAZ522-231200-
/O.CON.KVEF.FA.A.0003.000000T0000Z-170123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEATH VALLEY NATIONAL PARK-
223 PM PST SUN JAN 22 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREA...DEATH VALLEY NATIONAL PARK. 

* THROUGH LATE TONIGHT

* WIDESPREAD RAINFALL IS EXPECTED TO TAPER OFF TONIGHT...POSSIBLY
  LEADING TO FLOODING ISSUES ACROSS THE AREA THROUGH MONDAY.

* PROLONGED PERIODS OF RAINFALL...MODERATE TO HEAVY AT TIMES... 
  COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL STREAMS... 
  NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

AZZ001-NVZ015-016-231200-
/O.CON.KVEF.FA.A.0003.170123T0200Z-170124T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
223 PM PST SUN JAN 22 2017 /323 PM MST SUN JAN 22 2017/

...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM PST /7 PM MST/ THIS
EVENING THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN 
  NEVADA...LINCOLN COUNTY AND NORTHEAST CLARK COUNTY. 

* FROM 6 PM PST /7 PM MST/ THIS EVENING THROUGH MONDAY AFTERNOON

* WIDESPREAD RAINFALL IS POSSIBLE TONIGHT...TAPERING OFF MONDAY
  MORNING. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA.

* THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY 
  RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL 
  STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS 
  POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER 
  TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND 
  BEAVER DAM WASH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
465 
WGUS65 KVEF 231144
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
344 AM PST MON JAN 23 2017

CAZ522-231245-
/O.EXP.KVEF.FA.A.0003.000000T0000Z-170123T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEATH VALLEY NATIONAL PARK-
344 AM PST MON JAN 23 2017

...FLOOD WATCH WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE FLOOD WATCH FOR A PORTION OF SOUTHEAST CALIFORNIA WILL EXPIRE
AT 4 AM PST EARLY THIS MORNING. THERE COULD STILL BE SOME SHOWERS
AROUND TODAY BUT THE THREAT OF HEAVY RAIN HAS SHIFTED EAST OF THE
AREA. THE HEAVIER PRECIPITATION IN DEATH VALLEY TODAY WILL BE IN THE
FORM OF SNOW...LIMITING THE THREAT OF RUNOFF.

$$

AZZ001-NVZ015-016-240000-
/O.CON.KVEF.FA.A.0003.000000T0000Z-170124T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
344 AM PST MON JAN 23 2017 /444 AM MST MON JAN 23 2017/

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN 
  NEVADA...LINCOLN COUNTY AND NORTHEAST CLARK COUNTY. 

* THROUGH THIS AFTERNOON

* WIDESPREAD RAINFALL IS POSSIBLE MUCH OF TODAY BEFORE TAPERING OFF
  THIS EVENING. THIS COULD LEAD TO FLOODING ISSUES ACROSS THE AREA.

* THE COMBINATION OF ALREADY WET SOILS AND MODERATE TO HEAVY 
  RAINFALL COULD LEAD TO EXCESSIVE RUNOFF. FLOODING OF SMALL 
  STREAMS...NORMALLY DRY WASHES...AND LOW WATER CROSSINGS IS 
  POSSIBLE. MOST LIKELY WATERWAYS IMPACTED INCLUDE THE SMALLER 
  TRIBUTARIES FEEDING INTO THE MUDDY RIVER...VIRGIN RIVER AND 
  BEAVER DAM WASH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
012 
WGUS65 KVEF 232335
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 PM PST MON JAN 23 2017

AZZ001-NVZ015-016-240045-
/O.EXP.KVEF.FA.A.0003.000000T0000Z-170124T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
335 PM PST MON JAN 23 2017 /435 PM MST MON JAN 23 2017/

...FLOOD WATCH WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS
AFTERNOON...

THE FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN
NEVADA WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON.

ONLY LIGHT SHOWERS ARE EXPECTED THROUGH THE REMAINDER OF THE
EVENING. THE FLOOD WATCH WILL BE ALLOWED TO EXPIRE.

$$

MORGAN

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flood watch went out at Jan 20, 9:37 AM PST, 2 hours 28 minutes earlier.

Area forecast discussion, Jan 20, 9:37 AM PST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
937 AM PST Fri Jan 20 2017

.SYNOPSIS...A potent storm system will impact the region today with
widespread rain...gusty winds...and significant mountain snow.
Locally heavy rain may cause flooding concerns across parts of
Northwest Arizona and the Colorado River Valley. Drier conditions
are expected Saturday before another powerful pacific system brings
more rain and mountain snow to the region Sunday into Monday. Dry
and cool conditions last Tuesday through the end of next week.
&&

.UPDATE...Spotter reports/Webcams verify snow falling as far
south as Independence in the Owens Valley. Tricky forecast as I
expect warmer air to invade the Owens Valley later today with snow
levels rising. However, if warm air does not arrive it could snow
much of the day...then taper off this evening.

New Products: Decided to issue a Winter Weather Advisory for the
Owens Valley due to concerns along Highway 395. In addition, issued
a Winter Weather Advisory for the mountains of Death Valley N.P and
elevations above 5000 feet in Esmeralda and Central Nye Counties.

HRRR and operational models showing heaviest band of precipitation
along with the possibility of thunderstorms moving through the
following area:

San Bernardino County, Southern Nye County/Clark County between 1
pm and 5 pm PST.
Colorado River Valley and Northeast Clark County between 3 and 7 pm
PST.
Mohave County between 4 and Midnight MST.
&&

.SHORT TERM...Today through Saturday.

Busy morning preparing for two additional storms headed for the
region through Monday. Main changes this morning:

* Added a Flood Watch for Mohave County, northeast Clark County,
  and the Colorado River Valley this afternoon through tonight due
  to the potential significant rainfall. Those areas received
  0.25-0.75 inches of rain last evening so soils are already
  saturated and additional rainfall is likely to lead to flooding
  issues.

* Added Wind Advisories for San Bernardino, Mohave, and
  southern/eastern Clark Counties for mid-day today into Saturday.
  Expect gusts of 35-45 MPH at times. This includes strong winds and
  possible significant wave activity on Lake Mead and Lake Mohave.

* Expanded the timing and area of Winter Storm Warnings and Winter
  Weather Advisories to include the Sunday-Monday storm system. At
  this time, it appears that this third system may produce to most
  significant snow totals of this series.

Outside of the above, there was just some fine-tuning of the
forecast through the short term period. A California-sized band of
precipitation is moving across the west coast at this time, with
precipitation already impacting the southern Sierra. Expect this
band to move across the region today and tonight bringing widespread
rain and mountain snow. Precipitation will taper off from west to
east tonight through Sunday. As mentioned above, this system will
also be accompanied by gusty winds in many areas along with a chance
of embedded thunderstorms (storms are currently noted on radar over
the Bay Area).

.LONG TERM...Saturday night through Thursday.

Still expecting one final storm system to move through on Sunday
into Monday, which may end up being the strongest and wettest of the
series.  Precipitation is expected to begin overspreading the region
from west to east by early Sunday morning and become heavier and
steadier through the day. Snow levels initially between 4500-5000
feet will gradually rise Sunday evening before crashing back down to
4000-4500 feet Monday morning.  With the deep moisture tap and
impressive vapor transport mentioned in the previous
discussion...there may be localized flooding issues along with
flowing washes and standing water in areas susceptible to these
issues. Rainfall totals in the deserts will average between a half
an inch and 1 inch, with locally higher amounts of 1-2 inches in
some locations.

In the higher elevations above the snow level, significant snow is
expected with snow accumulations of 1-2 feet a good bet Sunday into
Monday morning above 7,000 feet.  Strong winds may impact exposed
areas and ridgelines which will create localized blizzard conditions
as well with low visibility with blowing and drifting snow. This new
snowfall will be on top of the previous two storms which will have
already deposited a deep fresh snow pack. Snow depths in the higher
elevations will be two to four feet or more by early next week
thanks to this storm series.  In areas between 4000 and 6000
feet...a few inches will be possible, especially across northern
Lincoln county where significant totals may be observed as well.
Prepare for the likelihood of winter travel impacts to regional
highways and roadways and plan accordingly. Accumulating snow will
be possible on Interstate 15 near Mountain Pass as well early Monday
morning.

Precipitation will turn more showery Monday and begin to shift east
into Northwest Arizona. Heaviest snowfall in the Mohave county
mountains is likely Monday as colder air filters in, and snowfall
may impact parts of I-40 east of Kingman by late in the day Monday.
Cool and drier conditions will settle in Tuesday through Thursday as
a broad trough sits over the central Rockies. This will keep
temperatures below normal, but generally dry and sunny.  Gusty north
winds are likely to make another visit to the Colorado River valley
Wednesday and Thursday.

&&

.AVIATION...For McCarran...CIGs will be falling through the day with
CIGS at or below 5k expected by 18z if not sooner. Rain expected to
be on the increase, with the heaviest rain expected during the late
afternoon through evening period. CIGs during this time may fall as
low as 2k with widespread mountain obscuration also expected. Gusty
south winds likely through the day. Improving conditions expected
overnight with rain turning more showery and eventually ending by
Saturday morning.

For the rest of southern Nevada...northwest Arizona...and southeast
California...Potent storm system set to impact the region today and
tonight with widespread rain and mountain snow...mountain
obscurations...and low ceilings. Heaviest rain will move from west
to east across the Mojave Desert this afternoon and evening.
Embedded thunderstorms can be expected along with pockets of severe
turbulence. Improving conditions expected late tonight after 6z as
the front pushes east and CIGs and weather improves. Low clouds and
patchy fog will remain possible however across areas mainly north of
I-15.
&&

.SPOTTER INFORMATION STATEMENT...Significant rain and mountain snow
is possible through the weekend. Weather reports of flooding...high
winds...and accumulating snow is requested. Any additional weather
reports related to rainfall...road conditions...or low visibility is
also encouraged.
&&

Update...Pierce

Short Term...Wolcott
Long Term/Aviation....Outler

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jan 20, 6:09 AM PST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
609 AM PST FRI JAN 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY SNOW       5 NW MT. CHARLESTON     36.32N 115.70W
01/19/2017  M10.0 INCH       CLARK              NV   MESONET

            BRISTLECONE TRAIL SNOTEL (8890 FEET) BETWEEN
            8PM THURSDAY AND 1PM FRIDAY.

0100 PM     HEAVY SNOW       4 NNW MT. CHARLESTON    36.31N 115.68W
01/19/2017  M12.0 INCH       CLARK              NV   MESONET

            LEE CANYON SNOTEL (8626 FEET). BETWEEN 9PM
            THURSDAY AND 1 PM FRIDAY.

&&

NWS LAS VEGAS NV
IRIS SYSTEM
Local storm report, Jan 20, 6:10 AM PST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
610 AM PST FRI JAN 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY SNOW       1 ESE MT. CHARLESTON    36.25N 115.63W
01/19/2017  M9.0 INCH        CLARK              NV   MESONET

            RAINBOW CANYON SNOTEL (7860 FEET). BETWEEN
            9PM THURSDAY AND 1PM FRIDAY.

&&

RAW
Local storm report, Jan 20, 10:44 AM PST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1044 AM PST FRI JAN 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       MT. CHARLESTON          36.26N 115.64W
01/20/2017  M18.0 INCH       CLARK              NV   CO-OP OBSERVER

            MT CHARLESTON COOP MEASURED STORM TOTAL 18
            INCHES WEDNESDAY MORNING TO FRIDAY MORNING.

&&

CFS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:37 AM PSTFlood WatchVEFSan Bernardino24 hr
Jan 20, 3:46 AM PSTWind AdvisoryVEFSan Bernardino35 hr
Jan 20, 4:35 AM PSTWinter Storm WarningVEFInyo3 days
Jan 20, 4:35 AM PSTWinter Weather AdvisoryVEF3 days
Jan 20, 12:30 PM PSTAreal Flood AdvisoryVEFSan Bernardino4 hr
Jan 20, 2:10 PM PSTAreal Flood AdvisoryVEFSan Bernardino5 hr
Jan 19, 7:42 PM PSTAreal Flood AdvisoryVEFMohave2 hr

Nearby

Flood Watches in Nevada, 2017Flood Watches in California, 2017Flood Watches in Arizona, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.